Try it
Dermatology · Drug reactions: fluorouracil supravenous pigmentation
Sample itemA woman receiving an infusional regimen of fluorouracil develops dark linear bands over the veins used for the infusion. What is this called?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Serpentine supravenous hyperpigmentation
Fluorouracil can cause hyperpigmentation tracking along veins, called serpentine supravenous hyperpigmentation. It fades slowly after treatment.
Option by option
A. Serpentine supravenous hyperpigmentation (correct)
Correct. Linear pigmentation over infused veins is serpentine supravenous hyperpigmentation.
B. Flagellate erythema
Flagellate erythema is typical of bleomycin and follows scratching.
C. Livedo reticularis
Livedo reticularis is a net-like violaceous pattern from vascular changes.
D. Acral erythema
Acral erythema gives painful redness of palms and soles.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…